Alert archive / Florida / Special Weather Statements in 2008
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 5, 2008, 5:48 PM EDT for Hendry County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 5:48 PM EDT (21:48 UTC)
- Expired
- Aug 5, 2008, 6:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 052150
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT TUE AUG 5 2008
FLZ066-070-052215-
HENDRY FL-INLAND COLLIER COUNTY FL-
548 PM EDT TUE AUG 5 2008
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN COLLIER AND SOUTHERN
HENDRY COUNTIES...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
DEVILS GARDEN TO 5 MILES WEST OF FELDA...MOVING NORTH AT 6 MPH.
THESE STORMS WILL AFFECT...
FELDA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2632 8166 2642 8166 2643 8166 2643 8157
2666 8157 2666 8091 2628 8094 2631 8170
2632 8169
TIME...MOT...LOC 2148Z 191DEG 5KT 2646 8113 2653 8151
$$
DGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:52 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 5, 1:52 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT TUE AUG 5 2008 ...WARMER CONDITIONS EXPECTED EAST COAST AREAS THIS WEEKEND INTO EARLY NEXT WEEK... .DISCUSSION... THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING OVER BOTH METRO AREAS OF SOUTH FLORIDA EARLY THIS AFTERNOON. THE EAST COAST SEA BREEZE WILL CONTINUE TO PUSH ACROSS THE CWA THIS AFTERNOON...WHILE THE WEST COAST SEA BREEZE REMAINS OVER THE WEST COAST METRO AREAS. SHOWERS AND THUNDERSTORMS WERE ALSO STARTING TO DEVELOP ALONG BOTH THE EAST AND WEST COAST SEA BREEZES EARLY THIS AFTERNOON...AND SHOULD CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS. THERE WAS ALSO SOME SHOWERS AND A FEW THUNDERSTORMS OVER THE ATLANTIC WATERS EARLY THIS AFTERNOON WHICH COULD WORK INTO THE EAST COAST METRO AREAS THROUGH THE AFTERNOON HOURS. SO WILL CONTINUE WITH THE NUMEROUS POPS OVER THE INTERIOR AND WEST COAST AREAS EARLY THIS AFTERNOON...AND KEEP SCATTERED POPS OVER THE EAST COAST AREAS. THE SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE THIS EVENING OVER MOST OF THE CWA AS THE HEATING OF THE DAY IS LOST. HOWEVER...THE EAST COAST METRO AREAS COULD STILL SEE A FEW SHOWER OR THUNDERSTORMS TONIGHT...DUE TO THE EASTERLY WINDS COMING OVER THE AREA AROUND HIGH PRESSURE OVER NORTHERN FLORIDA. SO WILL END THE SHOWER AND THUNDERSTORM ACTIVITY OVER THE INTERIOR AND WEST COAST AREAS THIS EVENING...BUT KEEP A SLIGHT CHANCE GOING ALONG THE EAST COAST AREAS TONIGHT. THE HIGH WILL REMAIN NEARLY STATIONARY ON WEDNESDAY BEFORE GETTING PUSH SOUTH INTO THE CWA LATE THIS WEEK...AS A UNUSUALLY DEEP TROUGH OF LOW PRESSURE DEVELOPS OVER THE EASTERN UNITED STATES. THIS WILL ALLOW FOR THE WINDS TO SWING FROM A EASTERLY DIRECTION ON WEDNESDAY TO A SOUTHERLY DIRECTION LATE THIS WEEK OVER SOUTH FLORIDA...AND SHIFT THE HIGHEST POPS FROM THE WEST COAST AREAS ON WEDNESDAY TO AROUND LAKE OKEECHOBEE AREA LATE THIS WEEK. .EXTENDED FORECAST... THE HIGH WILL CONTINUE TO MOVE SOUTH INTO THE FLORIDA KEYS THIS WEEKEND INTO EARLY NEXT WEEK...AS THE DEEP TROUGH OF LOW PRESSURE CONTINUE TO DEEPEN OVER THE EASTERN UNITED STATES PUSHING A SURFACE FRONTAL TROUGH INTO NORTH CENTRAL FLORIDA. THIS WILL KEEP SOUTH FLORIDA IN A SOUTHWEST STEERING FLOW THIS WEEKEND INTO EARLY NEXT WEEK ALLOWING FOR THE HIGHEST POPS TO BE OVER THE EASTERN METRO AREAS THIS WEEKEND INTO EARLY NEXT WEEK. THIS WILL ALSO ALLOW FOR ABOVE NORMAL HIGH TEMPERATURES IN THE MID 90S TO AFFECT THE EAST COAST METRO AREAS THIS WEEKEND INTO EARLY NEXT WEEK. && .MARINE... THE WIND DIRECTION WILL SWING FROM A EASTERLY DIRECTION ON WEDNESDAY TO A SOUTHWEST DIRECTION BY THIS WEEKEND OVER ALL OF SOUTH FLORIDA WATERS. THE SPEEDS WILL REMAIN BELOW 10 KNOTS THROUGH THE WEEKEND. THEREFORE...THE SEAS WILL REMAIN BELOW 2 FEET THIS WEEK INTO THIS WEEKEND FOR THE ATLANTIC AND GULF WATERS. SO MARINERS CAN EXPECT GOOD BOATING WEATHER OUTSIDE OF THE SHOWERS AND THUNDERSTORMS FOR THIS WEEK INTO THIS WEEKEND. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE THROUGH THE WEEK INTO THE WEEKEND. SO NO PROBLEMS WITH THE FIRE WEATHER PRODUCTS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 91 78 91 / 20 30 20 30 FORT LAUDERDALE 80 90 80 90 / 20 30 20 30 MIAMI 79 91 79 91 / 20 30 20 30 NAPLES 75 92 75 92 / 30 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Aug 5, 5:01 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 501 PM EDT TUE AUG 5 2008 FLZ063-066>075-168-172>174-061215- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 501 PM EDT TUE AUG 5 2008 ...STRONG TO SEVERE STORMS REMAINDER OF AFTERNOON AND EARLY EVENING NORTHWEST... ...SLIGHT RISK OF RIP CURRENTS CONTINUING ALONG THE ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THE COMBINATION OF EASTERLY FLOW AROUND 10 MPH AND LOW TIDES IN THE EARLY EVENING WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS CONTINUING ALONG THE ATLANTIC COAST. THUNDERSTORMS: NUMEROUS THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY THE NORTHWEST PORTION OF SOUTH FLORIDA THROUGH EARLY EVENING, WITH ISOLATED STORMS POSSIBLE ELSEWHERE. FREQUENT TO EXCESSIVE LIGHTNING STRIKES, STRONG WIND GUSTS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS. WIND: THE STRONGEST STORMS THROUGH EARLY EVENING WILL HAVE THE CAPABILITY OF PRODUCING WIND GUSTS FROM 50 TO 60 MPH. HAIL: THE STRONGEST STORMS THROUGH EARLY EVENING WILL HAVE THE CAPABILITY OF PRODUCING HAIL TO THE SIZE OF DIMES. FLOODING: LOCALLY HEAVY RAINFALL WILL BE A THREAT ACROSS THE NORTHWEST PORTION OF SOUTH FLORIDA THROUGH EARLY EVENING. LOCALIZED FLOODING IS POSSIBLE ASSOCIATED WITH PONDING OF WATER IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY AND THROUGH THE UPCOMING WEEKEND, MAINLY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION, AND MAINLY ACROSS THE INTERIOR PORTIONS OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING FOR LOCATIONS TO THE NORTHWEST OF A LINE FROM EVERGLADES CITY TO WEST PALM BEACH. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Special weather statement, Aug 5, 4:12 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT TUE AUG 5 2008
FLZ070-052045-
INLAND COLLIER COUNTY FL-
412 PM EDT TUE AUG 5 2008
...STRONG THUNDERSTORM MOVING ACROSS FAR EASTERN RURAL COLLIER
COUNTY...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF THE DADE-COLLIER TRAINING
AIRPORT...MOVING WEST AT 5 MPH.
THIS STORM WILL AFFECT...
RURAL SOUTHEASTERN COLLIER COUNTY
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2614 8110 2609 8088 2599 8088 2598 8087
2596 8087 2595 8088 2585 8088 2580 8090
2583 8119
TIME...MOT...LOC 2012Z 109DEG 4KT 2590 8097
DGSpecial weather statement, Aug 5, 4:38 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 438 PM EDT TUE AUG 5 2008 FLZ066-070-052130- HENDRY FL-INLAND COLLIER COUNTY FL- 438 PM EDT TUE AUG 5 2008 ...STRONG THUNDERSTORM MOVING ACROSS EXTREME NORTHEASTERN COLLIER COUNTY AND HENDRY COUNTY... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 11 MILES SOUTH OF DEVILS GARDEN...MOVING NORTHWEST AT 8 MPH. THIS STORM WILL AFFECT... RURAL CENTRAL HENDRY COUNTY... EXTREME NORTHEASTERN COLLIER COUNTY... FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2647 8151 2676 8140 2676 8109 2634 8116 TIME...MOT...LOC 2038Z 141DEG 7KT 2647 8119 DG
Special weather statement, Aug 5, 4:49 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT TUE AUG 5 2008
FLZ066-067-070-071-052130-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
449 PM EDT TUE AUG 5 2008
...STRONG THUNDERSTORMS MOVING ACROSS RURAL INTERIOR SOUTH FLORIDA...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AFFECTING A LARGE SECTION OF RURAL INTERIOR
SOUTH FLORIDA. THE STORMS WERE ALONG A LINE EXTENDING FROM 14 MILES
EAST OF OKEELANTA TO MILE MARKER 60 ON ALLIGATOR ALLEY TO 7 MILES
SOUTHWEST OF INTERSECTION ALLIGATOR ALLEY AND SR 29...MOVING NORTH
AT 8 MPH.
THESE STORMS WILL AFFECT...
ROCK ISLAND...
COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND SR 29...
BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2646 8037 2596 8094 2599 8152 2642 8151
2648 8102 2686 8044
TIME...MOT...LOC 2049Z 170DEG 7KT 2655 8049 2613 8101
2609 8142
DGSpecial weather statement, Aug 5, 5:05 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
505 PM EDT TUE AUG 5 2008
FLZ066-067-070-071-052145-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
505 PM EDT TUE AUG 5 2008
...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS PORTIONS OF RURAL
INTERIOR SOUTH FLORIDA...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AFFECTING PORTIONS OF RURAL INTERIOR SOUTH
FLORIDA. THE STORMS WERE ALONG A LINE EXTENDING FROM INTERSECTION
ALLIGATOR ALLEY AND STATE ROAD 839 IN COLLIER COUNTY...EXTENDING
ACROSS SOUTHEASTERN HENDRY AND SOUTHWESTERN PALM BEACH
COUNTIES. THE STRONGEST STORM WAS LOCATED OVER THE BIG CYPRESS
SEMINOLE INDIAN RESERVATION. THE STORMS WERE MOVING NORTH AT 8 MPH.
THESE STORMS WILL AFFECT...
COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND SR 29...
BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
BIG CYPRESS SEMINOLE INDIAN RESERVATION...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2646 8037 2596 8094 2599 8152 2642 8151
2648 8102 2686 8044
TIME...MOT...LOC 2049Z 170DEG 7KT 2655 8049 2613 8101
2609 8142
DGSpecial weather statement, Aug 5, 5:21 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT TUE AUG 5 2008
FLZ066-067-070-071-052200-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
521 PM EDT TUE AUG 5 2008
...THUNDERSTORMS WITH EXCESSIVE LIGHTNING STRIKES AND STRONG WIND
GUSTS CONTINUE TO MOVE ACROSS PORTIONS OF RURAL INTERIOR SOUTH
FLORIDA...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS AFFECTING PORTIONS OF RURAL INTERIOR
SOUTH FLORIDA. THE STRONGEST STORMS WERE LOCATED BETWEEN THE COLLIER
COUNTY REST AREA ON ALLIGATOR ALLEY TO THE BIG CYPRESS SEMINOLE
INDIAN RESERVATION TO THE ROTENBERGER WILDLIFE MANAGEMENT AREA IN
SOUTHWESTERN PALM BEACH COUNTY.
THESE STORMS WILL CONTINUE TO PRODUCE EXCESSIVE LIGHTNING...AND WILL
BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO AROUND 55
MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. THESE STRONG WIND GUSTS CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2646 8037 2596 8094 2599 8152 2642 8151
2648 8102 2686 8044
TIME...MOT...LOC 2049Z 170DEG 7KT 2655 8049 2613 8101
2609 8142
DGSpecial weather statement, Aug 5, 5:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT TUE AUG 5 2008
FLZ066-070-052215-
HENDRY FL-INLAND COLLIER COUNTY FL-
548 PM EDT TUE AUG 5 2008
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN COLLIER AND SOUTHERN
HENDRY COUNTIES...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
DEVILS GARDEN TO 5 MILES WEST OF FELDA...MOVING NORTH AT 6 MPH.
THESE STORMS WILL AFFECT...
FELDA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2632 8166 2642 8166 2643 8166 2643 8157
2666 8157 2666 8091 2628 8094 2631 8170
2632 8169
TIME...MOT...LOC 2148Z 191DEG 5KT 2646 8113 2653 8151
DGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:23 PM EDT | Areal Flood Advisory | MFL | Collier | 79 min |
| Aug 5, 3:27 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Aug 5, 3:52 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 38 min |
| Aug 5, 3:58 PM EDT | Special Marine Warning | MFL | 47 min | |
| Aug 5, 4:12 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Aug 5, 4:18 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Hendry, Palm Beach | 16 min |
| Aug 5, 4:21 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 10 min |
| Aug 5, 4:38 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| Aug 5, 4:49 PM EDT | Special Weather Statement | MFL | Collier, Palm Beach | 41 min |
| Aug 5, 5:05 PM EDT | Special Weather Statement | MFL | Collier, Palm Beach | 40 min |
| Aug 5, 5:21 PM EDT | Special Weather Statement | MFL | Collier, Palm Beach | 39 min |
| Aug 5, 6:12 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| Aug 5, 6:31 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| Aug 5, 7:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
Nearby
Special Weather Statements in Florida, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.